Alert archive / South Dakota / High Wind Watches in 2016
High Wind Watch 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this high wind watch at Feb 18, 2016, 3:46 AM CST for Brule County, Charles Mix County, Gregory County, South Dakota. It took effect at Feb 19, 2016, 2:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2016, 3:46 AM CST (09:46 UTC)
- In effect from
- Feb 19, 2016, 2:00 AM CST
- Expired
- Feb 18, 2016, 2:51 PM CST
- In force
- Issued by
- NWS Sioux Falls, SD
Counties Brule County, SD, Charles Mix County, SD, Gregory County, SD
The radar
The Sioux Falls radar (KFSD), 181 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
363 WWUS73 KFSD 180946 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 346 AM CST THU FEB 18 2016 SDZ050-057-063-181800- /O.NEW.KFSD.HW.A.0002.160219T0800Z-160219T1700Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 346 AM CST THU FEB 18 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TIMING...STRONGEST WINDS WILL OCCUR LATE TONIGHT AND CONTINUE THROUGH LATE MORNING ON FRIDAY. * WEATHER CONDITIONS...WESTERLY WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH LATE TONIGHT...WITH GUSTS AROUND 55 MPH POSSIBLE. WINDS ARE EXPECTED TO REMAIN STRONG THROUGH LATE ON FRIDAY MORNING...BEFORE EASING JUST A BIT BY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
164 WWUS73 KFSD 181523 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 923 AM CST THU FEB 18 2016 SDZ050-057-063-182330- /O.CON.KFSD.HW.A.0002.160219T0800Z-160219T1700Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 923 AM CST THU FEB 18 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * TIMING...STRONGEST WINDS WILL OCCUR LATE TONIGHT AND CONTINUE THROUGH LATE MORNING ON FRIDAY. * WEATHER CONDITIONS...WESTERLY WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH LATE TONIGHT...WITH GUSTS AROUND 60 MPH POSSIBLE. WINDS ARE EXPECTED TO REMAIN STRONG THROUGH LATE ON FRIDAY MORNING...BEFORE EASING JUST A BIT BY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
600 WWUS73 KFSD 182051 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 251 PM CST THU FEB 18 2016 SDZ050-057-063-190500- /O.UPG.KFSD.HW.A.0002.160219T0800Z-160219T1700Z/ /O.NEW.KFSD.HW.W.0002.160219T0600Z-160219T1800Z/ /O.NEW.KFSD.WI.Y.0002.160219T1800Z-160220T0000Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 251 PM CST THU FEB 18 2016 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM NOON TO 6 PM CST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THE STRONGEST WINDS WILL OCCUR LATE TONIGHT AND CONTINUE THROUGH FRIDAY MORNING...HOWEVER...GUSTY CONDITIONS WILL REMAIN THROUGHOUT THE DAYLIGHT HOURS ON FRIDAY. * WEATHER CONDITIONS...WESTERLY WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH LATE TONIGHT...WITH GUSTS UP TO 65 MPH EARLY FRIDAY MORNING. WINDS ARE EXPECTED TO REMAIN STRONG THROUGH LATE FRIDAY MORNING...BEFORE EASING JUST A BIT BY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ NEZ013-014-SDZ038>040-052>056-058>062-064>071-190500- /O.NEW.KFSD.WI.Y.0002.160219T0600Z-160220T0000Z/ DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER- LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS- HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 251 PM CST THU FEB 18 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY. * TIMING...WESTERLY WINDS WILL INCREASE EARLY FRIDAY MORNING AND REMAIN STRONG THROUGH THE DAYLIGHT HOURS ON FRIDAY. * WEATHER CONDITIONS...WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED ON FRIDAY. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE EARLY MORNING HOURS ON FRIDAY...BUT FREQUENT GUSTS TO 45 MPH CAN BE EXPECTED THROUGH THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-190500- /O.NEW.KFSD.WI.Y.0002.160219T0900Z-160220T0000Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE 251 PM CST THU FEB 18 2016 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY. * TIMING...WESTERLY WINDS WILL INCREASE EARLY FRIDAY MORNING AND REMAIN STRONG THROUGH THE DAYLIGHT HOURS ON FRIDAY. * WEATHER CONDITIONS...WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED ON FRIDAY. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE EARLY MORNING HOURS ON FRIDAY...BUT FREQUENT GUSTS TO 45 MPH CAN BE EXPECTED THROUGH THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this high wind watch went out at Feb 17, 10:58 PM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Feb 17, 10:58 PM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1058 PM CST WED FEB 17 2016 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 315 PM CST WED FEB 17 2016 WIDESPREAD LOWER CLOUDS ACROSS THE AREA THIS AFTERNOON INDICATIVE OF PRESENCE OF STRONG INVERSION...ONE EXPECTED TO ONLY GET STRONGER HEADING INTO THURSDAY AS TEMPS REACH NEAR RECORD ALOFT FOR THIS TIME OF YEAR. CLOUDS ARE STARTING TO ADVECT AND ERODE FROM THE SOUTH INTO AND TOWARD THE MISSOURI RIVER VALLEY AS FLOW STARTS TO STRENGTHEN OUT OF THE SOUTH. GRADIENT WILL CONTINUE TO INCREASE OVERNIGHT...AND SHOULD SEE EXISTING CLOUDS CONTINUE TO LIFT SLOWLY NORTHWARD. HOWEVER...WHILE MOST MODELS ARE A BIT RAMBUNCTIOUS ON DEVELOPING WIDESPREAD FOG TONIGHT...THERE WILL BE A WINDOW BEFORE WINDS INCREASE TOO MUCH FOR SOME PATCHY FOG ON THE EDGE OF THE RETREATING CLOUDS THROUGH THE MISSOURI VALLEY FROM MID EVENING TO EARLY IN THE OVERNIGHT. IT DOES APPEAR THAT STRATUS WOULD BE A MUCH HIGHER PROBABILITY EVENT TO REDEVELOP AS LOW LEVEL JET STRENGTHENS ACROSS THE AREA. WITH INCREASING GRADIENT AND ABUNDANCE OF CLOUDS AFTER THE EARLIER EVENING CLEARING TREND...LIKELY WILL HAVE TEMPERATURES FOLLOW AN ERRATIC PATTERN OVERNIGHT...WITH STEADY TO RISING VALUES LATER TONIGHT. AS A SIDE NOTE...THERE WILL BE A WEAK MID LEVEL SYSTEM PUSHING ACROSS THE AREA IN THE LATER EVENING AND EARLY OVERNIGHT. WHILE SHOULD SEE SOME DEVELOPMENT OF MID CLOUDS...LIKELY THAT ANY PRECIPITATION WOULD NOT SURVIVE THE VERY BOISTEROUS DRY LAYER. DEALING WITH THE STRATUS IS THE MOST PROBLEMATIC PART OF THIS SHORT TERM...AS WILL HAVE A LARGE IMPACT ON POTENTIAL READINGS. ASSUMING REDEVELOPMENT LATER TONIGHT OVER MUCH OF THE AREA THAT ATTEMPTS TO CLEAR...WILL AGAIN BE A SLOW STRUGGLE TO REMOVE BY PURELY ADVECTIVE METHODS THROUGH THE DAY...LINGERING THROUGH THE DAY IN THE NORTHERN AND EASTERN QUADRANTS. AS A RESULT OF DIFFERENTIAL CLOUDINESS... TEMPS ON THURSDAY AFTERNOON WILL BE ABOUT AS VARIABLE ACROSS THE AREA AS THEY HAVE BEEN IN SEVERAL MONTHS...FROM NEAR 40 IN THE EAST...TO LIKELY LOWER 70S IN LOWER BRULE AREAS WHERE WILL BE LIKELY TO BREAK INTO FULL SUNSHINE AND PERHAPS TAP SOME OF THE MORE WESTERLY COMPONENT ALOFT. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 315 PM CST WED FEB 17 2016 RATHER PROGRESSIVE MID-LVL FLOW WILL PERSIST INTO THE BEGINNING OF THE WEEKEND...AS A DEEPENING PV ANOMALY CROSSES THE CWA EARLY FRIDAY MORNING. A RATHER WARM OVERNIGHT PERIOD IS ANTICIPATED THURSDAY NIGHT AHEAD OF A FAST MOVING FRONTAL BOUNDARY EXPECTED TO CROSS THE AREA BY DAYBREAK. IMMEDIATELY BEHIND THIS FRONTAL PASSAGE A BURST OF STRONGER WINDS SHOULD PREVAIL...PERHAPS GUSTING OVER 45 MPH AT TIMES. GIVEN THE INTENSITY OF THE PV ANOMALY...WOULD NOT BE SURPRISED TO SEE SHOWERS BREAK OUT AHEAD OF THE 850MB TROUGH. MODEL SOUNDINGS DO INDICATE A VERY LIMITED DEGREE OF INSTABILITY...BUT WOULD NOT INCLUDE THUNDER ATTM. HOWEVER...GIVEN THE WARM AND DRY AIR PRECEDING THESE SHOWERS...OCCASIONAL STRONG WIND GUSTS MAY BE POSSIBLE. THIS WAVE WILL QUICKLY MOVE EAST AFTER DAYBREAK...WITH STRONG WESTERLY DOWNSLOPE FLOW PREVAILING. DESPITE MINOR COLD ADVECTION ALOFT...SHOULD SEE READINGS CLIMB INTO THE 50S IN MOST AREAS. WITH PERSISTENT NEAR WIND ADVISORY WINDS ALL DAY...IT WILL FEEL MUCH COLDER THAN THE TEMPERATURE READS. WINDS SUBSIDE QUICKLY FOR THE WEEKEND...AND SATURDAY LOOKS TO BE PLEASANT. WILL WATCH FOR ANOTHER MINOR WAVE MOVING THROUGH SATURDAY NIGHT INTO SUNDAY. BEST CHANCES FOR ANY LIGHT PRECIPITATION ARE FOCUSED NORTH OF THE CWA...BUT COULD SEE A CHANCE FOR LIGHT RAIN NEEDING TO BE ADDED FURTHER SOUTH IN FUTURE FORECAST UPDATES. AS WE START NEXT WEEK...NO MAJOR SYSTEMS ON THE HORIZON FOR THE AREA. A SLIGHT INCREASE IN UPPER TROUGHING OVER THE GREAT LAKES WILL COOL TEMPERATURES...BUT IN MOST AREAS...READINGS MAY STILL REACH 40 DEGREES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1058 PM CST WED FEB 17 2016 MODEL SOLUTIONS REMAIN IN VASTLY DIFFERENT CAMPS REGARDING PERSISTENCE OF IFR-LIFR STRATUS/FOG ACROSS THE FORECAST AREA TONIGHT AND THURSDAY. CLEARING FROM THE SOUTHERN EDGE OF STRATUS HAD BEEN MAKING SOME STEADY PROGRESS NORTHWARD...BUT AREAS WHICH HAD CLEARED HAVE SEEN REDEVELOPMENT IN THE PAST HOUR OR TWO...SO WILL FAVOR THE MORE PESSIMISTIC MODELS AND HANG ONTO IFR-LIFR CEILINGS AND MVFR-IFR VISIBILITY WELL INTO THE DAY THURSDAY. VFR CONDITIONS LOOKING MORE POSSIBLE ACROSS THE REGION BY MID-LATE THURSDAY AFTERNOON.. SOUTHEAST-SOUTH FLOW WILL INCREASE THROUGH THE PERIOD...WITH GUSTS 20-25+KTS LIKELY LATE TONIGHT THROUGH THURSDAY. DUE TO FAVORED LOCAL EFFECT AT KSUX TURNING DECOUPLED WINDS TO THE EAST-SOUTHEAST...WILL CONTINUE MENTION OF LOW LEVEL WIND SHEAR THERE LATE TONIGHT UNTIL AFTER DAYBREAK. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...CHAPMAN LONG TERM...DUX AVIATION...JH
Hazardous weather outlook, Feb 17, 3:21 PM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 321 PM CST WED FEB 17 2016 IAZ001>003-012>014-020>022-031-032-MNZ089-090-182130- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-NOBLES-JACKSON- 321 PM CST WED FEB 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FOG MAY BE POSSIBLE AGAIN OVERNIGHT. VISIBILITIES MAY FALL BELOW TWO MILES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY CONDITIONS ARE EXPECTED LATE THURSDAY NIGHT THROUGH FRIDAY. WINDS MAY AVERAGE 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. WARMING TEMPERATURES AND INCREASING SNOW MELT MAY LEAD TO MINOR FLOODING OF STREAMS AND RIVERS IN PORTIONS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ071-072-080-081-097-098-NEZ013-014-SDZ038>040-050-052>071- 182130- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE-ROCK-DIXON-DAKOTA- BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX- DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD- UNION- 321 PM CST WED FEB 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA... SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FOG MAY BE POSSIBLE AGAIN OVERNIGHT. VISIBILITIES MAY FALL BELOW TWO MILES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY CONDITIONS ARE EXPECTED LATE THURSDAY NIGHT THROUGH FRIDAY. WINDS MAY AVERAGE 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 2:51 PM CST | High Wind Warning | FSD | Aurora, Bon Homme, Brookings, Brule, Charles Mix, Clay and 13 more | 21 hr |
| Feb 18, 2:51 PM CST | Wind Advisory | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more | 24 hr |
Nearby
High Wind Watches in South Dakota, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.